MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750469
Medical Device Problem Codes Improper Flow or Infusion (2954); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported that an ophthalmic handpiece exhibited no aspiration and irrigation before cataract surgery.The surgery was completed with an alternate handpiece on same day.This report pertaining to two of the two reports from the same facility.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned for testing on this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23630346
Report Number2028159-2025-01727
Device Sequence Number18487227
Product Code HQC
UDI-Device Identifier00380657504695
UDI-Public(01)00380657504695(17)291115(11)191118(10)13CTEY
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750469
Device Lot Number13CTEY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/16/2026
Date Device Manufactured11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown